Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 170, NWS Louisville, KY

June 2, 2004Green County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 2, 2004, 2:56 PM CDT for Green County, Kentucky. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2004, 2:56 PM CDT (19:56 UTC)
Expired
Jun 2, 2004, 3:15 PM CDT
In force
19 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Green County, KY

The radar

The Louisville radar (KLVX), 95 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WUUS53 KLMK 021956
SVRLMK
KYC087-022015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
256 PM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREEN COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 315 PM CDT

* AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXIE...OR ABOUT 51 MILES WEST OF
  SOMERSET...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN GREEN COUNTY AROUND 310 PM CDT

HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. SEEK
SHELTER INSIDE UNTIL THE STORM HAS PASSED.

LAT...LON 3726 8547 3717 8560 3713 8551 3720 8538

$$
JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:30 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 2, 1:30 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT WED JUN 2 2004

.SHORT TERM:(TONIGHT THROUGH SATURDAY EVENING).

500 MB COLD AIR POOL FINALLY EXTING REGION TONIGHT. THAT COUPLED WITH
THE STEADY ESEWRD MVMNT OF WK CDFNT ACROSS FA TODAY...(ITS CURRENTLY
ALONG NE TO SW LINE ACROS NRN HAF OF FA)...LOWERING DEWPOINTS FROM
THE 60S INTO THE LOWER TO MID 50S WILL HELP STABALIZE ATMOS AND SHOULD
LEAD TO END OF TRW THREAT THIS EVENING ACROSS NW HALF OF FA AND DURING
THE NIGHT ACROSS THE SE.

DRY AND PLEASANT WX ON THURSDAY THROUGH SATURDAY. THERE IS A MINOR
PROBLEM IN DEALING WI DIMINISHING COOL AIR CLOUD MASS DRIFTING SEWRD
ACRSS MUCH OF FA LATER TONIGHT INTO THURSDAY. NO SHOWER THREAT
THOUGH..SINCE THE COLD AIR ALOFT WITH HAVE COMPLETELY EXITED THE
REGION.

EXCEPT FOR MODIFICATIONS TONIGHT...PREVIOUS FCST TRENDS FOR THURSDAY
THROUGH SATURDAY LOOK QUITE GOOD...SO NO CHANGES NEEDED.

IN THE EXTENDED... (SATURDAY NIGHT THROUGH WEDNESDAY)

THE EXTENDED PERIOD WILL FEATURE A GENERAL TRANSITION IN THE UPPER
AIR PATTERN ACROSS THE CONUS. A BROAD SHALLOW TROUGH OVER THE UPPER
OHIO VALLEY WILL FLATTEN AS HEIGHTS RISE ACROSS THE CENTRAL PLAINS
AND LOWER MISSISSIPPI VALLEY. THE HIGH PRESSURE RIDGE THAT WILL HAVE
BROUGHT PLEASANT WEATHER AND LOW DEWPOINTS FRIDAY AND SATURDAY TO THE
REGION WILL MOVE EAST...ALLOWING A WARMUP TO SUMMER-LIKE
TEMPERATURES AND ADDITIONAL HUMIDITY BEGINNING SUNDAY. WITH THIS
TRANSITION TO A MORE ZONAL FLOW...WEAK LOW PRESSURE MAY DEVELOP ON A
FRONT THAT MAY STALL ALONG/NORTH OF THE OHIO RIVER SUNDAY AFTERNOON.
WITH THE PRESENCE OF THIS BOUNDARY AND THE WEAK DISTURBANCE...WILL
INTRODUCE CONVECTION CHANCES SUNDAY AFTERNOON. AS THIS LOW MOVES
NORTHEAST WARM HUMID AIR AND THE REMMENTS OF THIS FRONTAL BOUNDARY
WILL REMAIN...KEEPING AT LEAST A CHANCE OF THUNDERSTORMS THROUGH
WED

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&
Hazardous weather outlook, Jun 2, 9:00 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 AM EDT WED JUN 2 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-030800-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
1000 AM EDT (900 AM CDT) WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A WEAK FRONT LOCATED ACROSS CENTRAL KENTUCKY WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. SOME OF THE STORMS WILL
HAVE THE POTENTIAL FOR GUSTY WINDS AND LARGE HAIL. FOR THAT
REASON THE STORM PREDICTION CENTER HAS INDICATE THAT A SLIGHT RISK
FOR SEVERE STORMS EXISTS ACROSS SOUTH CENTRAL AND EAST CENTRAL
KENTUCKY GENERALLY SOUTH AND EAST OF A LINE FROM CINCINNATI TO
HOPKINSVILLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH
TUESDAY. AT THE PRESENT TIME THESE STORMS DO NOT LOOK TO BE OF
A SEVERE NATURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JSD

In the hours before

Local storm report, Jun 2, 2:08 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     BEAVER DAM              37.41N 86.88W
06/01/2004                   OHIO               KY   EMERGENCY MNGR

            TREE FELL ON HOUSE. OTHER TREES AND LIMBS BLOCKED SEVERAL
            ROADS AROUND BEAVER DAM

1201 AM     HAIL             7 SE BROWNSVILLE        37.12N 86.17W
06/02/2004  0.88 INCH        EDMONSON           KY   PUBLIC

            NICKLE SIZED HAIL FELL IN CHALYBEATE.

1225 AM     TSTM WND DMG     EDMONTON                36.98N 85.62W
06/02/2004                   METCALFE           KY   EMERGENCY MNGR

            2 TREES DOWNED NEAR EDMONTON. SEVERAL OTHERS DOWNED
            COUNTYWIDE.

&&

JSD
Special weather statement, Jun 2, 2:22 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT WED JUN 2 2004

KYZ036-037-041>043-048-049-057-022030-
BOURBON KY-CLARK KY-FAYETTE KY-HARRISON KY-JESSAMINE KY-MADISON KY-
NICHOLAS KY-SCOTT KY-
INCLUDING THE CITIES OF...CYNTHIANA...LEXINGTON...RICHMOND...
WINCHESTER
322 PM EDT WED JUN 2 2004

A COUPLE STRONG THUNDERSTORMS WILL MOVE OVER PARTS OF THE BLUEGRASS
REGION THROUGH 430 PM EDT. THESE STORMS WILL BE CAPABLE OF
PRODUCING HAIL TO PEA OR MARBLE SIZE, HEAVY RAINS, GUSTY WINDS OF 30
TO 40 MPH, AND OCCASIONAL CLOUD TO GROUND LIGHTNING. GIVEN HOW WET
THE GROUND IS, GUSTY WINDS NEAR THESE STORMS COULD CAUSE SOME WEAKLY
ROOTED TREES TO FALL. THE STOMS ARE MOVING TO THE EAST AT 30 MPH.

XXV
Special weather statement, Jun 2, 2:22 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT WED JUN 2 2004

KYZ036-037-041>043-048-049-057-022030-
BOURBON KY-CLARK KY-FAYETTE KY-HARRISON KY-JESSAMINE KY-MADISON KY-
NICHOLAS KY-SCOTT KY-
INCLUDING THE CITIES OF...CYNTHIANA...LEXINGTON...RICHMOND...
WINCHESTER
322 PM EDT WED JUN 2 2004

A COUPLE STRONG THUNDERSTORMS WILL MOVE OVER PARTS OF THE BLUEGRASS
REGION THROUGH 430 PM EDT. THESE STORMS WILL BE CAPABLE OF
PRODUCING HAIL TO PEA OR MARBLE SIZE, HEAVY RAINS, GUSTY WINDS OF 30
TO 40 MPH, AND OCCASIONAL CLOUD TO GROUND LIGHTNING. GIVEN HOW WET
THE GROUND IS, GUSTY WINDS NEAR THESE STORMS COULD CAUSE SOME WEAKLY
ROOTED TREES TO FALL. THE STORMS ARE MOVING TO THE EAST AT 30 MPH.

XXV
Special weather statement, Jun 2, 2:40 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT WED JUN 2 2004

KYZ036-037-040>043-046>049-054>057-063>067-070>078-081-082-022100-
ADAIR KY-ALLEN KY-BARREN KY-BOURBON KY-BOYLE KY-CASEY KY-CLARK KY-
CLINTON KY-CUMBERLAND KY-FAYETTE KY-GARRARD KY-GREEN KY-HARRISON KY-
HART KY-JESSAMINE KY-LINCOLN KY-LOGAN KY-MADISON KY-MARION KY-
MERCER KY-METCALFE KY-MONROE KY-NICHOLAS KY-RUSSELL KY-SCOTT KY-
SIMPSON KY-TAYLOR KY-WARREN KY-WASHINGTON KY-WOODFORD KY-
INCLUDING THE CITIES OF...BOWLING GREEN...CAMPBELLSVILLE...
COLUMBIA...CYNTHIANA...DANVILLE...FRANKLIN...GLASGOW...HARRODSBURG...
LEXINGTON...RICHMOND...RUSSELLVILLE...STANFORD...VERSAILLES...
WINCHESTER
340 PM EDT (240 PM CDT) WED JUN 2 2004

A COUPLE STRONG THUNDERSTORMS WILL MOVE OVER PARTS OF THE BLUEGRASS
REGION AND SOUTH CENTRAL KENTUCKY THROUGH 5 PM EDT (4 PM CDT). THESE
STORMS WILL BE CAPABLE OF PRODUCING HAIL TO PEA OR MARBLE SIZE, HEAVY
RAINS, GUSTY WINDS OF 30 TO 40 MPH, AND OCCASIONAL CLOUD TO GROUND
LIGHTNING. GIVEN HOW WET THE GROUND IS, GUSTY WINDS NEAR THESE STORMS
COULD CAUSE SOME WEAKLY ROOTED TREES TO FALL. THE STORMS ARE MOVING
TO THE EAST AT 30 MPH, AND WILL LIKELY PASS NEAR CAMPBELLSVILLE,
COLUMBIA, GREENSBURG, PARIS, AND WINCHESTER.

XXV

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:07 PM CDTSevere Thunderstorm WarningLMKHardin38 min
Jun 1, 7:20 PM CDTTornado WarningLMKMeade25 min
Jun 1, 7:32 PM CDTSevere Thunderstorm WarningLMKEdmonson28 min
Jun 1, 7:39 PM CDTSevere Thunderstorm WarningLMKGrayson36 min
Jun 1, 7:45 PM CDTSevere Thunderstorm WarningLMKJefferson45 min
Jun 1, 8:00 PM CDTSevere Thunderstorm WarningLMKBullitt45 min
Jun 1, 8:39 PM CDTSevere Thunderstorm WarningLMKSpencer21 min
Jun 1, 8:57 PM CDTSevere Thunderstorm WarningLMKGrayson33 min
Jun 1, 8:59 PM CDTSevere Thunderstorm WarningLMKOhio31 min
Jun 1, 9:24 PM CDTSevere Thunderstorm WarningLMKButler36 min
Jun 1, 10:23 PM CDTFlash Flood WarningLMKOhio3 hr
Jun 1, 10:59 PM CDTSevere Thunderstorm WarningLMKButler, Ohio46 min
Jun 1, 11:14 PM CDTSevere Thunderstorm WarningLMKMetcalfe31 min
Jun 1, 11:42 PM CDTFlash Flood WarningLMKGrayson3 hr
Jun 1, 11:50 PM CDTSevere Thunderstorm WarningLMKEdmonson25 min
Jun 2, 3:02 PM CDTSevere Thunderstorm WarningLMKTaylor28 min
Jun 2, 3:13 PM CDTSevere Thunderstorm WarningLMKAdair32 min
Jun 2, 3:56 PM CDTSevere Thunderstorm WarningLMKRussell34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.